This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
How this interaction occurs is not known.
What might happen:
Taking these medicines together may increase your risk of a life-threatening skin condition called Stevens-Johnson syndrome/toxic epidermal necrolysis.
What you should do about this interaction:
Make sure your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together. Stop taking your medicine and call your doctor right away if you develop a peeling skin rash, blisters, or swelling of the mouth/tongue.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Chen KT, Twu SJ, Chang HJ, Lin RS. Outbreak of Stevens-Johnson syndrome/toxic epidermal necrolysis associated with mebendazole and metronidazole use among Filipino laborers in Taiwan. Am J Public Health 2003 Mar;93(3):489-92.
2.Vermox (mebendazole) Canadian prescribing information. Janssen-Ortho July 23, 2004.